MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22175673
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's reference: (b)(4).Technical investigation concluded: device history record review has been completed.No deviation or changes were found during manufacturing of the device.Device was not returned to manufacturer as patient wanted to continue using the new hearing aids.This event is being reported since the patient received treatment.Clinical assessment concluded: it is reported that the user got a sore in her ear canal.She was just fitted with ru962, and the hcp noticed at the 1 week follow up that the old receiver had "relaxed", and therefor had a looser bend than the new receivers.Hcp relaxed the bend on the new receivers with a hairdryer, and to the knowledge of the hcp, this resolved the issue.The user is a physician, and used some ointment to treat the sore, which is now healing well.The reaction was only present on one side, as she has a bimodal fitting (ci on one side and hearing aid on the other).There is no known history of allergies.Clinical conclusion is that it cannot be ruled out, that the receivers were sitting with too tight of a bend, which caused the sore.As hearing aids and ear molds will need to have skin contact, the risk of pressure pain because of poor physical fit is present.Poor physical fit of hearing aids is identified in the risk analysis and mitigated to an acceptable level through modification of the hearing aid casing or a remake of the hearing aid.The user guide instructs the hearing aid to contact the hearing care professional if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations identified and no requirement to update the risk register.Manufacturer's investigation is final.This is a combined initial and final report.
 
Event or Problem Description
On an unknown date on (b)(6), 2023 (best estimate), it was reported that a sore developed in patient's ear canal.Patient was fitted with new ru962 and hcp noted that the old receivers had "relaxed" and had a looser bend into the canal than the new receiver.Patient did not want her old receiver on the new hearing aid because she still switched between instruments.Hcp used a hair dryer to relax the bend.Patient is a physician and treated the sore with an ointment.At a subsequent visit, hcp said the sore is healing well and the patient will continue to monitor.No other injury or damage reported.No further information is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17359370
Report Number3005650109-2023-00108
Device Sequence Number6912911
Product Code OSM
UDI-Device Identifier05708296250158
UDI-Public05708296250158
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number22175673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale